Format

Send to

Choose Destination
Int J Dermatol. 2009 Oct;48(10):1044-8; quiz 1048.

Cutaneous manifestations of anabolic-androgenic steroid use in athletes.

Author information

1
University of Cincinnati College of Medicine, [corrected] Department of Dermatology, University of Cincinnati, 222 Piedmont Avenue, Cincinnati, OH, USA.

Erratum in

  • Int J Dermatol. 2010 Jan;49(1):114.

Abstract

Increased public awareness of the performance-enhancing benefits of anabolic-androgenic steroids (AASs) in athletes has resulted from the media coverage of the BALCO scandal and Mitchell report. The impact of this increased notoriety on the consumption of these drugs remains unclear, however. In addition, the negative connotation associated with the use of AASs may make users less forthcoming when interacting with their physicians. Cutaneous manifestations develop early in the use of AASs, placing dermatologists in a unique position to make an early diagnosis of AAS abuse in patients who engage in competitive sports. This review of the literature focuses on dermatologic presentations of AAS use.

PMID:
19785085
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center